Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Integer Programming and Arrovian Social Welfare Functions

Jay Sethuraman, Teo Chung Piaw and Rakesh V. Vohra
Mathematics of Operations Research
Vol. 28, No. 2 (May, 2003), pp. 309-326
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/4127023
Page Count: 18
  • Download ($30.00)
  • Cite this Item
Integer Programming and Arrovian Social Welfare Functions
Preview not available

Abstract

We characterize the class of Arrovian Social Welfare Functions (ASWFs) as integer solutions to a collection of linear inequalities. Many of the classical possibility, impossibility, and characterization results can be derived in a simple and unified way from this integer program. Among the new results we derive is a characterization of preference domains that admit a nondictatorial, neutral ASWF. We also give a polyhedral characterization of all ASWFs on single-peaked domains.

Page Thumbnails

  • Thumbnail: Page 
309
    309
  • Thumbnail: Page 
310
    310
  • Thumbnail: Page 
311
    311
  • Thumbnail: Page 
312
    312
  • Thumbnail: Page 
313
    313
  • Thumbnail: Page 
314
    314
  • Thumbnail: Page 
315
    315
  • Thumbnail: Page 
316
    316
  • Thumbnail: Page 
317
    317
  • Thumbnail: Page 
318
    318
  • Thumbnail: Page 
319
    319
  • Thumbnail: Page 
320
    320
  • Thumbnail: Page 
321
    321
  • Thumbnail: Page 
322
    322
  • Thumbnail: Page 
323
    323
  • Thumbnail: Page 
324
    324
  • Thumbnail: Page 
325
    325
  • Thumbnail: Page 
326
    326